MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation with a decanav electrophysiology catheter and the patient experienced cardiac tamponade that required pericardiocentesis and surgical intervention.Post procedure when the patient was getting ready for discharge, the patient went into tamponade.A pericardiocentesis was performed unsuccessfully removing 1200 cc's of fluid.The patient was then taken to surgery.After treatment, the patient was in stable condition.The physician¿s opinion on the cause of this adverse event is procedure related.After placing the decanav into the coronary sinus (cs), it flipped into the ventricle.No transseptal puncture was performed.Ablation was performed prior to noting pericardial effusion.No evidence of steam pop.No error messages observed on biosense webster equipment during the procedure patient recovered and discharged home but required extended hospitalization due to surgical intervention (open sternotomy).

Brand Name
DECANAV ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19165608
Report Number2029046-2024-01336
Device Sequence Number20696987
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public10846835008791
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberR7D282CT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_CARTO 3; UNK_SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexFemale